Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


MathSciNet review: 1567309
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: William S. Massey
Title: Singular homology theory
Additional book information: Graduate Texts in Math., Springer-Verlag, 1980, xii + 265 pp., $24.80.

References [Enhancements On Off] (What's this?)

  • 1. J. F. Adams, Algebraic topology: A student's guide, London Math. Soc. Lecture Notes Series, No. 4, Cambridge Univ. Press, London-New York, 1972.
  • 2. Max K. Agoston, Algebraic topology: a first course, Marcel Dekker, Inc., New York–Basel, 1976. Monographs and Textbooks in Pure and Applied Mathematics, No. 32. MR 0445485
  • 3. P. S. Aleksandrov, Combinatorial topology. Vol. 1, Graylock Press, Rochester, N. Y., 1956. MR 0076324
  • 4. P. Alexandroff and H. Hopf, Topologie. I, Springer-Verlag, Berlin-New York, 1974. Berichtigter Reprint; Die Grundlehren der mathematischen Wissenschaften, Band 45. MR 0345087
  • 5. Emil Artin and Hel Braun, Introduction to algebraic topology, Translated from the notes of Armin Thedy and Hel Braun by Erik Hemmingsen, Charles E. Merrill Publishing Co., Columbus, Ohio, 1969. MR 0247624
  • 6. D. G. Bourgin, Modern algebraic topology, The Macmillan Co., New York; Collier-Macmillan Ltd., London, 1963. MR 0160201
  • 7. Henri Cartan and Samuel Eilenberg, Homological algebra, Princeton University Press, Princeton, N. J., 1956. MR 0077480
  • 8. H. Cartan, Seminaire Henri Cartan 1948/49: Topologie algébrique, Benjamin, New York, 1967.
  • 9. George E. Cooke and Ross L. Finney, Homology of cell complexes, Based on lectures by Norman E. Steenrod, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1967. MR 0219059
  • 10. Fred H. Croom, Basic concepts of algebraic topology, Springer-Verlag, New York-Heidelberg, 1978. Undergraduate Texts in Mathematics. MR 0478127
  • 11. A. Dold, Lectures on algebraic topology, Springer-Verlag, New York-Berlin, 1972 (German). Die Grundlehren der mathematischen Wissenschaften, Band 200. MR 0415602
  • 12. Samuel Eilenberg and Norman Steenrod, Foundations of algebraic topology, Princeton University Press, Princeton, New Jersey, 1952. MR 0050886
  • 13. Wolfgang Franz, Topologie. II. Algebraische Topologie, Sammlung Göschen, Band 1182/1182a, Walter de Gruyter & Co., Berlin, 1965 (German). MR 0180962
  • 14. Maurice Fréchet and Ky Fan, Introducción a la topología combinatoria, Translated from the French by D. A. H. Nogués. Third edition. Cuadernos de Eudeba, No. 7, Editorial Universitaria de Buenos Aires, Buenos Aires, 1967 (Spanish). MR 0224054
  • 15. Brayton Gray, Homotopy theory, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London, 1975. An introduction to algebraic topology; Pure and Applied Mathematics, Vol. 64. MR 0402714
  • 16. Marvin J. Greenberg, Lectures on algebraic topology, W. A. Benjamin, Inc., New York-Amsterdam, 1967. MR 0215295
  • 17. P. J. Hilton and S. Wylie, Homology theory: An introduction to algebraic topology, Cambridge University Press, New York, 1960. MR 0115161
  • 18. Sze-tsen Hu, Homology theory: A first course in algebraic topology, Holden-Day, Inc., San Francisco, Calif.-London-Amsterdam, 1966. MR 0217786
  • 19. S. Lefschetz, Topology, Amer. Math. Soc. Colloq. Publ., no. 12, Amer. Math. Soc., New York, 1930.
  • 20. Solomon Lefschetz, Algebraic Topology, American Mathematical Society Colloquium Publications, v. 27, American Mathematical Society, New York, 1942. MR 0007093
  • 21. Solomon Lefschetz, Topics in Topology, Annals of Mathematics Studies, no. 10, Princeton University Press, Princeton, N. J., 1942. MR 0007094
  • 22. Solomon Lefschetz, Introduction to Topology, Princeton Mathematical Series, vol. 11, Princeton University Press, Princeton, N. J., 1949. MR 0031708
  • 23. William S. Massey, Algebraic topology: An introduction, Harcourt, Brace & World, Inc., New York, 1967. MR 0211390
  • 24. William S. Massey, Homology and cohomology theory, Marcel Dekker, Inc., New York-Basel, 1978. An approach based on Alexander-Spanier cochains; Monographs and Textbooks in Pure and Applied Mathematics, Vol. 46. MR 0488016
  • 25. H. Poincaré, Analysis situs, J. École Poly. Paris 1 (1895), 1-123.
  • 26. W. Rinow, Lehrbuch der Topologie, VEB Deutscher Verlag der Wissenschaften, Berlin, 1975 (German). Hochschulbücher für Mathematik, Band 79. MR 0514884
  • 27. Horst Schubert, Topologie. Eine Einführung, Mathematische Leitfäden, B. G. Teubner Verlagsgesellschaft, Stuttgart, 1964 (German). MR 0170313
  • 28. Herbert Seifert and William Threlfall, Seifert and Threlfall: a textbook of topology, Pure and Applied Mathematics, vol. 89, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1980. Translated from the German edition of 1934 by Michael A. Goldman; With a preface by Joan S. Birman; With “Topology of 3-dimensional fibered spaces” by Seifert; Translated from the German by Wolfgang Heil. MR 575168
  • 29. Edwin H. Spanier, Algebraic topology, McGraw-Hill Book Co., New York-Toronto, Ont.-London, 1966. MR 0210112
  • 30. Robert M. Switzer, Algebraic topology—homotopy and homology, Springer-Verlag, New York-Heidelberg, 1975. Die Grundlehren der mathematischen Wissenschaften, Band 212. MR 0385836
  • 31. O. Veblen, Analysis situs, Amer. Math. Soc. Colloq. Publ., no. 5, Amer. Math. Soc., New York, 1931.
  • 32. James W. Vick, Homology theory, Academic Press, New York-London, 1973. An introduction to algebraic topology; Pure and Applied Mathematics, Vol. 53. MR 0375279
  • 33. Andrew H. Wallace, An introduction to algebraic topology, Pergamon Press, New York-London, Paris, 1957. MR 0088722
  • 34. George W. Whitehead, Elements of homotopy theory, Graduate Texts in Mathematics, vol. 61, Springer-Verlag, New York-Berlin, 1978. MR 516508

Review Information:

Reviewer: James W. Vick
Journal: Bull. Amer. Math. Soc. 4 (1981), 229-233
DOI: https://doi.org/10.1090/S0273-0979-1981-14892-8